MAUDE Adverse Event Report: WELCH ALLYN INC LIFE2000 VENTILATOR PACKAGED; VENTILATOR, CONTINUOUS, FACILITY USE

WELCH ALLYN INC LIFE2000 VENTILATOR PACKAGED; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number BT-20-0002
Medical Device Problem Code Accessory Incompatible (1004)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the patient experienced oxygen desaturation to 76% spo2 on one occasion with the patient's use of the life 2000 device in conjunction with her oxygen concentrator (unknown model).The patient denies device alarms and flow meter ball drop.No medical intervention was required.The patient recovered at home by turning off the life 2000 device and switching to only her oxygen concentrator.The patient's oxygen saturation level returned to her baseline within 5 minutes.It is noted that the patient is unable to troubleshoot the device (check for kinks/leaks).An in-home follow-up visit with the patient was conducted by a respiratory clinician.The clinician noted that the patient's life 2000 interface combo-tubing was kinked which likely "caused the patient's desaturation.This patient is a 90-year-old female with a history of chronic respiratory failure, and copd.The breathe technologies life2000® ventilation system is intended to provide continuous or intermittent ventilatory support for the care of individuals who require mechanical ventilation.The system consists of the life2000 ventilator and compressor.The system is intended for use by qualified, trained personnel under the direction of a physician.Specifically, the system is applicable for adult patients who require the following types of ventilatory support: positive pressure ventilation, delivered invasively (et tube) or non-invasively (mask, nasal pillow interface) as well as assist/control mode of ventilation.The system is suitable for use in home and institutional settings and is not intended for ambulance or air transportation.Oxygen desaturation is a below-normal level of oxygen in the blood.Normal pulse oximeter readings range from 94 to 100 percent a value under 90 percent is considered low.Oxygen desaturation can be attributed to disorders such as copd, emphysema, respiratory failure, or other pulmonary disorders.Treatment typically consists of oxygen measurement (via blood test or pulse oximetry) and oxygen administration.In this event, although the patient¿s oxygen level was clinically below the normal range (76%spo2), the change was temporary, and medical intervention was not required (the patient recovered at home).Furthermore, this event was not life-threatening and there was no report of permanent impairment of body function or damage to body structure; therefore, a serious injury did not occur in this case.The cause of the reported desaturation was likely due to the noted kinked nasal interface tubing.The device ifu states "do not use a breathe pillows interface® or breathe universal circuit® connector that is cracked, odorous, broken, or kinked.If a damaged interface is used, the patient may not receive adequate respiratory therapy" and during use "ensure the interface tubing is not pinched, crushed, bent, or kinked." the device inspection is pending.Despite multiple attempts, customer has been unresponsive to the return of the device.However, information reviewed reasonably suggests the cause of the reported drop in oxygen saturation is possibly related to a system interaction/malfunction between the life2000 and third-party vendor concentrator leading to oxygen flow from the concentrator falling below the prescribed level, as well as other factors such as patient's underlying pulmonary pathology.If this system interaction/malfunction were to recur, it is likely to cause or contribute to a serious injury.If any additional relevant information is identified following completion of the investigation, the additional relevant information will be submitted in a supplemental report.
 
Event or Problem Description
It was reported that the patient experienced oxygen desaturation to 76% spo2 on one occasion with the patient's use of the life 2000 device in conjunction with her oxygen concentrator (unknown model).The patient denies device alarms and flow meter ball drop.No medical intervention was required.The patient recovered at home by turning off the life 2000 device and switching to only her oxygen concentrator.This report was filed in our complaint handling system as complaint #(b)(4).

Brand Name
LIFE2000 VENTILATOR PACKAGED
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
maritza valencia
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key18705941
Report Number1316463-2024-00026
Device Sequence Number17700972
Product Code CBK
UDI-Device Identifier00887761978201
UDI-Public00887761978201
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberBT-20-0002
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Initial Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale